Imperial College London

ProfessorJose AntonioCarrillo de la Plata

Faculty of Natural SciencesDepartment of Mathematics

Chair in Applied and Numerical Analysis
 
 
 
//

Contact

 

+44 (0)20 7594 8530carrillo Website CV

 
 
//

Location

 

6M26Huxley BuildingSouth Kensington Campus

//

Summary

 

Summary

José A. Carrillo currently holds a Chair in Applied and Numerical Analysis at Imperial College London appointed in October 2012. He was formerly  ICREA Research Professor at the Universitat Autònoma de Barcelona during the period 2003-2012. He was a lecturer at the University of Texas at Austin 1998-2000. He held assistant and associate professor positions at the Universidad de Granada 1992-1998 and 2000-2003, where he also did his PhD. He serves as chair of the Applied Mathematics Committee of the European Mathematical Society.

His research field is Partial Differential Equations (PDEs). They constitute the basic language in which most of the laws in physics or engineering can be written and one of the most important mathematical tools for modelling in life and socio-economical sciences. The modelling based on PDEs, their mathematical analysis, the numerical schemes, and their simulation in applications are his general topics of research. His expertise comprises long-time asymptotics, qualitative properties and numerical schemes for nonlinear diffusion, hydrodynamic, and kinetic equations in the modelling of collective behaviour of many-body systems such as rarefied gases, granular media, charge particle transport in semiconductors, or cell movement by chemotaxis. He was recognised with the SEMA prize (2003) and the GAMM Richard Von-Mises prize (2006) for young researchers. He is a recipient of a Wolfson Research Merit Award by the Royal Society.

Selected Publications

Journal Articles

Canizo JA, Carrillo JA, Patacchini FS, 2015, Existence of Compactly Supported Global Minimisers for the Interaction Energy, Archive for Rational Mechanics and Analysis, Vol:217, ISSN:0003-9527, Pages:1197-1217

Carrillo JA, Huang Y, Santos MC, et al., 2015, Exponential convergence towards stationary states for the 1D porous medium equation with fractional pressure, Journal of Differential Equations, Vol:258, ISSN:0022-0396, Pages:736-763

Carrillo JA, Castorina D, Volzone B, 2015, GROUND STATES FOR DIFFUSION DOMINATED FREE ENERGIES WITH LOGARITHMIC INTERACTION, SIAM Journal on Mathematical Analysis, Vol:47, ISSN:0036-1410, Pages:1-25

Carrillo JA, Toscani G, 2014, Renyi entropy and improved equilibration rates to self-similarity for nonlinear diffusion equations, Nonlinearity, Vol:27, ISSN:0951-7715, Pages:3159-3177

Carrillo JA, Gwiazda P, Ulikowska A, 2014, Splitting-particle methods for structured population models: Convergence and applications, Mathematical Models & Methods in Applied Sciences, Vol:24, ISSN:0218-2025, Pages:2171-2197

Albi G, Balague D, Carrillo JA, et al., 2014, STABILITY ANALYSIS OF FLOCK AND MILL RINGS FOR SECOND ORDER MODELS IN SWARMING, SIAM Journal on Applied Mathematics, Vol:74, ISSN:0036-1399, Pages:794-818

Carrillo JA, Huang Y, Martin S, 2014, Nonlinear stability of flock solutions in second-order swarming models, Nonlinear Analysis-Real World Applications, Vol:17, ISSN:1468-1218, Pages:332-343

Carrillo JA, Caselles V, Moll S, 2013, On the relativistic heat equation in one space dimension, Proceedings of the London Mathematical Society, Vol:107, ISSN:0024-6115, Pages:1395-1423

Carrillo JA, Cordier S, Deco G, et al., 2013, Complexity Reduction of Rate-Equations Models for Two-Choice Decision-Making, PLOS One, Vol:8, ISSN:1932-6203

Carrillo JA, Lisini S, Mainini E, 2014, UNIQUENESS FOR KELLER-SEGEL-TYPE CHEMOTAXIS MODELS, Discrete and Continuous Dynamical Systems, Vol:34, ISSN:1078-0947, Pages:1319-1338

Balague D, Carrillo JA, Laurent T, et al., 2013, Dimensionality of Local Minimizers of the Interaction Energy, Archive for Rational Mechanics and Analysis, Vol:209, ISSN:0003-9527, Pages:1055-1088

Almazan L, Carrillo JA, Saluena C, et al., 2013, A numerical study of the Navier-Stokes transport coefficients for two-dimensional granular hydrodynamics, New Journal of Physics, Vol:15, ISSN:1367-2630

Ayuso De Dios B, Carrillo JA, Shu C-W, 2012, DISCONTINUOUS GALERKIN METHODS FOR THE MULTI-DIMENSIONAL VLASOV-POISSON PROBLEM, Mathematical Models & Methods in Applied Sciences, Vol:22, ISSN:0218-2025

Carrillo JA, Ferreira LCF, Precioso JC, 2012, A mass-transportation approach to a one dimensional fluid mechanics model with nonlocal velocity, Advances in Mathematics, Vol:231, ISSN:0001-8708, Pages:306-327

Blanchet A, Carlen EA, Carrillo JA, 2012, Functional inequalities, thick tails and asymptotics for the critical mass Patlak-Keller-Segel model, Journal of Functional Analysis, Vol:262, ISSN:0022-1236, Pages:2142-2230

Antonio Carrillo J, Cordier S, Mancini S, 2011, A decision-making Fokker-Planck model in computational neuroscience, Journal of Mathematical Biology, Vol:63, ISSN:0303-6812, Pages:801-830

Bolley F, Canizo JA, Carrillo JA, 2011, STOCHASTIC MEAN-FIELD LIMIT: NON-LIPSCHITZ FORCES AND SWARMING, Mathematical Models & Methods in Applied Sciences, Vol:21, ISSN:0218-2025, Pages:2179-2210

Carrillo JA, Difrancesco M, Figalli A, et al., 2011, GLOBAL-IN-TIME WEAK MEASURE SOLUTIONS AND FINITE-TIME AGGREGATION FOR NONLOCAL INTERACTION EQUATIONS, Duke Mathematical Journal, Vol:156, ISSN:0012-7094, Pages:229-271

Carlen EA, Carrillo JA, Loss M, 2010, Hardy-Littlewood-Sobolev inequalities via fast diffusion flows, Proceedings of the National Academy of Sciences of the United States of America, Vol:107, ISSN:0027-8424, Pages:19696-19701

Carrillo JA, Fornasier M, Rosado J, et al., 2010, ASYMPTOTIC FLOCKING DYNAMICS FOR THE KINETIC CUCKER-SMALE MODEL, SIAM Journal on Mathematical Analysis, Vol:42, ISSN:0036-1410, Pages:218-236

Ben Abdallah N, Caceres MJ, Carrillo JA, et al., 2009, A deterministic solver for a hybrid quantum-classical transport model in nanoMOSFETs, Journal of Computational Physics, Vol:228, ISSN:0021-9991, Pages:6553-6571

Carrillo JA, D'Orsogna MR, Panferov V, 2009, DOUBLE MILLING IN SELF-PROPELLED SWARMS FROM KINETIC THEORY, Kinetic and Related Models, Vol:2, ISSN:1937-5093, Pages:363-378

Bertozzi AL, Carrillo JA, Laurent T, 2009, Blow-up in multidimensional aggregation equations with mildly singular interaction kernels, Nonlinearity, Vol:22, ISSN:0951-7715, Pages:683-710

Blanchet A, Carrillo JA, Laurencot P, 2009, Critical mass for a Patlak-Keller-Segel model with degenerate diffusion in higher dimensions, Calculus of Variations and Partial Differential Equations, Vol:35, ISSN:0944-2669, Pages:133-168

Carrillo JA, Moll JS, 2009, NUMERICAL SIMULATION OF DIFFUSIVE AND AGGREGATION PHENOMENA IN NONLINEAR CONTINUITY EQUATIONS BY EVOLVING DIFFEOMORPHISMS, SIAM Journal on Scientific Computing, Vol:31, ISSN:1064-8275, Pages:4305-4329

Blanchet A, Carrillo JA, Masmoudi N, 2008, Infinite time aggregation for the critical Patlak-Keller-Segel model in R-2, Communications on Pure and Applied Mathematics, Vol:61, ISSN:0010-3640, Pages:1449-1481

Blanchet A, Calvez V, Carrillo JA, 2008, Convergence of the mass-transport steepest descent scheme for the subcritical Patlak-Keller-Segel model, SIAM Journal on Numerical Analysis, Vol:46, ISSN:0036-1429, Pages:691-721

Carrillo JA, Vecil F, 2007, Nonoscillatory interpolation methods applied to Vlasov-based models, SIAM Journal on Scientific Computing, Vol:29, ISSN:1064-8275, Pages:1179-1206

Carrillo JA, Poschel T, Saluena C, 2008, Granular hydrodynamics and pattern formation in vertically oscillated granular disk layers, Journal of Fluid Mechanics, Vol:597, ISSN:0022-1120, Pages:119-144

Calvez V, Carrillo JA, 2006, Volume effects in the Keller-Segel model: energy estimates preventing blow-up, Journal de Mathematiques Pures et Appliquees, Vol:86, ISSN:0021-7824, Pages:155-175

Carrillo JA, McCann RJ, Villani CD, 2006, Contractions in the 2-Wasserstein length space and thermalization of granular media, Archive for Rational Mechanics and Analysis, Vol:179, ISSN:0003-9527, Pages:217-263

Carrillo JA, Vazquez JL, 2003, Fine asymptotics for fast diffusion equations, Communications in Partial Differential Equations, Vol:28, ISSN:0360-5302, Pages:1023-1056

Carrillo JA, McCann RJ, Villani C, 2003, Kinetic equilibration rates for granular media and related equations: entropy dissipation and mass transportation estimates, Revista Matematica Iberoamericana, Vol:19, ISSN:0213-2230, Pages:971-1018

Carrillo JA, Toscani G, 2002, Long-time asymptotics for strong solutions of the thin film equation, Communications in Mathematical Physics, Vol:225, ISSN:0010-3616, Pages:551-571

Bostan M, Carrillo JA, 2013, ASYMPTOTIC FIXED-SPEED REDUCED DYNAMICS FOR KINETIC EQUATIONS IN SWARMING, Mathematical Models & Methods in Applied Sciences, Vol:23, ISSN:0218-2025, Pages:2353-2393

Carrillo JA, Jungel A, Markowich PA, et al., 2001, Entropy dissipation methods for degenerate parabolic problems and generalized Sobolev inequalities, Monatshefte fur Mathematik, Vol:133, ISSN:0026-9255, Pages:1-82

Carrillo JA, Toscani G, 2000, Asymptotic L-1-decay of solutions of the porous medium equations to self-similarity, Indiana University Mathematics Journal, Vol:49, ISSN:0022-2518, Pages:113-142

Bobylev AV, Carrillo JA, Gamba IM, 2000, On some properties of kinetic and hydrodynamic equations for inelastic interactions, Journal of Statistical Physics, Vol:98, ISSN:0022-4715, Pages:743-773

Benedetto D, Caglioti E, Carrillo JA, et al., 1998, A non-Maxwellian steady distribution for one-dimensional granular media, Journal of Statistical Physics, Vol:91, ISSN:0022-4715, Pages:979-990

More Publications